Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 3, NWS St. Louis, MO

March 25, 2015Osage County, Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 25, 2015, 8:33 PM CDT for Osage County, Reynolds County, Missouri. It took effect at Mar 26, 2015, 2:33 AM CDT. It was in force for 10 days.

The area

The outline as issued.

The facts

Issued
Mar 25, 2015, 8:33 PM CDT (01:33 UTC)
In effect from
Mar 26, 2015, 2:33 AM CDT
Expired
Apr 4, 2015, 4:45 PM CDT
In force
10 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Osage County, MO, Reynolds County, MO

The radar

The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 10.21 ft at Apr 3, 2015, 8:00 AM CDT.

actionminormoderate5101503/2603/2703/2803/2903/3003/3104/0104/0204/0304/0404/05
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WGUS43 KLSX 260133
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT WED MAR 25 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 


  Black River near 
  
        Annapolis 
  

.This Flood Warning is a result of 2-3 inches of rainfall forecast through
early Thursday morning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-270133-
/O.NEW.KLSX.FL.W.0003.150326T0733Z-150328T0622Z/
/ANNM7.1.ER.150326T0733Z.150326T1800Z.150327T0622Z.NO/
833 PM CDT WED MAR 25 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  The Black River near Annapolis
* From late tonight to late Thursday night.
* At 7:15 PM Wednesday the stage was 3.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast:  The river is forecast to rise above flood stage overnight
  tonight and crest near 13.5 feet Thursday afternoon.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/26  03/27  03/28  03/29  03/30

Black River
  Annapolis        8.0    3.74      12.0    6.5    3.9    3.4    3.2


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
5 follow-up statements
021 
WGUS83 KLSX 261559
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 AM CDT THU MAR 26 2015

...The flood warning continues for the following rivers in 
Missouri...Illinois...
 
  Black River near Annapolis affecting Reynolds County 

  Kaskaskia River at Carlyle TW affecting Clinton County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-271559-
/O.EXT.KLSX.FL.W.0003.000000T0000Z-150328T0600Z/
/ANNM7.1.ER.150326T1800Z.150327T0000Z.150327T0600Z.NO/
1059 AM CDT THU MAR 26 2015

The Flood Warning continues for
  the Black River near Annapolis
* until late Friday night.
* At 10:15 AM Thursday the stage was 6.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast:  The river will rise above flood stage by this afternoon 
  and continue to rise to near 8.5 feet by this evening. The river 
  will fall below flood stage by early Friday morning.
* Impact:  At 14.0 feet...Flooding begins along County Road 146 
  Champion Springs Road...the road leading to the gage.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/27  03/28  03/29  03/30  03/31

Black River
  Annapolis        8.0    6.77       7.3    4.7    4.1    3.8    3.5


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079


$$

ILC027-271558-
/O.EXT.KLSX.FL.W.0002.000000T0000Z-150330T1621Z/
/CRLI2.1.ER.150322T1820Z.150325T0600Z.150329T1621Z.NO/
1059 AM CDT THU MAR 26 2015

The Flood Warning continues for
  the Kaskaskia River at Carlyle TW
* until Monday morning.
* At 10:30 AM Thursday the stage was 424.2 feet.
* Flood stage is 423.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast:  The river will be nearly steady through early Sunday
  then fall below flood stage by Sunday afternoon.
* Impact:  At 424.5 feet...Some cabins just below the dam are 
  inundated.
* Impact:  At 423.5 feet...FLOOD STAGE.  Rural damage begins.  
  Township roads in Covington become inundated.
* Impact:  At 421.0 feet...Left bank in vicinity of the gage overflows
  with minor flooding of park lands.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/27  03/28  03/29  03/30  03/31

Kaskaskia River
  Carlyle TW     423.5   424.19     424.3  424.3  424.3  423.2  421.6

&&


LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
      3854 8942                       


$$
644 
WGUS83 KLSX 270116
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CDT THU MAR 26 2015

...The flood warning continues for the following river in 
Missouri...
 
 
  Black River near 
  
        Annapolis  
  

.This Flood Warning is a result of 2 to 3 inches of rainfall across the
basin over the past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-280116-
/O.EXT.KLSX.FL.W.0003.000000T0000Z-150328T1245Z/
/ANNM7.1.ER.150326T2237Z.150327T0600Z.150327T1245Z.NO/
816 PM CDT THU MAR 26 2015

The Flood Warning continues for
  The Black River near Annapolis
* Until Friday morning.
* At 7:15 PM Thursday the stage was 8.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast:  The river is forecast to continue rising and crest near 8.5 feet
  around midnight tonight. The river is then expected to fall back below flood
  stage Friday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/27  03/28  03/29  03/30  03/31

Black River
  Annapolis        8.0    8.17       8.1    5.2    4.1    3.8    3.6


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
641 
WGUS83 KLSX 270722
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
222 AM CDT FRI MAR 27 2015

...The flood warning is cancelled for the following river in Missouri...


  Black River near Annapolis affecting Reynolds County


.This will be the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-270752-
/O.CAN.KLSX.FL.W.0003.000000T0000Z-150328T1245Z/
/ANNM7.1.ER.150326T2237Z.150327T0145Z.150327T0430Z.NO/
222 AM CDT FRI MAR 27 2015

The Flood Warning is cancelled for
  the Black River near Annapolis.
* At 1:15 AM Friday the stage was 7.8 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at 11:30 PM Thursday.
* Forecast: The river is forecast to fall to near 4 feet by Sunday.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/28  03/29  03/30  03/31  04/01

Black River
  Annapolis        8.0    7.75       5.2    4.1    3.8    3.6       

&&

LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079

$$
555 
WGUS43 KLSX 031222
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
722 AM CDT FRI APR 3 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in central Missouri... 

  Maries River near Westphalia affecting Osage County

.This flood warning is a result of 1.50 inches of rainfall from yesterday
and overnight...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-041222-
/O.NEW.KLSX.FL.W.0003.150403T1300Z-150404T2145Z/
/WPHM7.1.ER.150403T1300Z.150403T1800Z.150403T2145Z.NO/
722 AM CDT FRI APR 3 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Maries River near Westphalia
* until later today. 
* At 7:00 AM Friday the stage was 9.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast:  Rise above flood stage this morning and crest near 
  10.5 feet by midday. The river will fall below flood stage by late afternoon.
* Impact:  At 9.0 feet...County Road 610 begins flooding near the 
  Indian Creek bridge near this height.
* Impact:  At 8.2 feet...The Sestak Slab bridge along the south 
  portion of County Road 521 (near County Road 522) begins flooding 
  near this height.  This bridge flooded during the crest of 
  1/30/2013 of 9.76 feet.  It is 11.5 river miles upstream from the 
  gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/04  04/05  04/06  04/07  04/08

Maries River
  Westphalia      10.0    9.90       6.9    3.7    2.9    2.7    2.7


&&


LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197
      3840 9205                       



$$
806 
WGUS83 KLSX 031749
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CDT FRI APR 3 2015

...The flood warning is cancelled for the following river in central
Missouri...
 
  Maries River near Westphalia affecting Osage County

.This will be the last flood statement for this water event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-031819-
/O.CAN.KLSX.FL.W.0003.000000T0000Z-150404T2145Z/
/WPHM7.1.ER.150403T1212Z.150403T1316Z.150403T1437Z.NO/
1249 PM CDT FRI APR 3 2015

The Flood Warning is cancelled for
  the Maries River near Westphalia.
* At 12:00 PM Friday the stage was 9.0 feet.
* Flood stage is 10.0 feet.
* Crested near 10.28 feet earlier this morning then fell below 
  flood stage within 2 hours of crest. 
* Forecast:  The river will continue to fall to 3.7 feet by tomorrow 
  morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/04  04/05  04/06  04/07  04/08

Maries River
  Westphalia      10.0    8.99       3.7    2.7    2.4    2.3    2.3


&&


LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197
      3840 9205                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 25, 6:41 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 25, 6:41 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT Wed Mar 25 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 410 PM CDT Wed Mar 25 2015

Focus for tonight will be TSRA chances and potential flooding.

Convection allowing mdls are in generally good agreement with
ongoing TSRA intensifying over the next few hours and spreading ewd
reaching the srn portions of the CWA around 00z this evening. Some
training will be possible early in the event. However, by 06z, cells
shud be more progressive and transitioning ewd withe more stratiform
precip behind the leading line thru the morning hours.

This presents a question of how much rainfall will occur overnight.
Believe threat for flooding is not as great as previously thought.
However, with the area receiving precip yesterday, TSRA expected
tonight with stratiform precip expected behind, feel the threat is
still high enuf to keep the watch going.

As for temps, have trended twd the cooler guidance with fropa
tonight.

Tilly

.LONG TERM:  (Thursday through Next Wednesday)
Issued at 410 PM CDT Wed Mar 25 2015

Precip shud be moving out of the region by 15z Thurs leaving the
remainder of the day dry. With clouds clearing, have trended twd the
warmer guidance with deep mixing expected.

Not much change from the prev forecast.  Mdls are in good agreement
with a strong s/w digging into the region Thurs night into Fri
bringing a cooler airmass into the region. Mdls are now suggesting
light precip with this s/w and have added low PoPs for this time
period. Have kept low for now, but if this signal remains
persistent, these PoPs will need to be increased drastically.
Soundings for this time period suggests SN will be possible when sfc
temps are cool enuf. Still some questions regarding p-types and will
modify as the system approaches.

Temps gradually moderate with mdls in fairly good agreement thru
next Tues. Upper air pattern becomes more zonal with a cdfnt will
bring chance of RA on Sun with another fnt bringing a chance for
TSRA on Wed into Thurs.

Tilly
&&

.AVIATION:  (For the 00z TAFs through 00z Thursday Evening)
Issued at 634 PM CDT Wed Mar 25 2015

Showers moving mainly along I-70 corridor as of 2330z. So KUIN
will remain on far northern fringes of any precipitation this
evening. Main issue could be some mvfr at times there. Further
south light rain with mvfr cigs and vsbys through daybreak then
cigs/vsbys become vfr for remainder of taf forecast period.
Otherwise, winds to persist from the north to northwest through
the forecast period.

Specifics for KSTL:
Showers moving mainly along I-70 corridor as of 2330z. Light rain
with mvfr cigs and vsbys through 11z Thursday then cigs/vsbys become vfr
for remainder of taf forecast period. Otherwise, winds to persist
from the north then back to the northwest after 11z Thursday.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Thursday morning FOR Crawford MO-Iron
     MO-Jefferson MO-Madison MO-Reynolds MO-St. Francois MO-Ste.
     Genevieve MO-Washington MO.

IL...FLASH FLOOD WATCH through Thursday morning FOR Clinton IL-Marion
     IL-Monroe IL-Randolph IL-St. Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Mar 25, 4:16 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
416 PM CDT WED MAR 25 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
416 PM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA THIS EVENING.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...PRIMARILY ACROSS
PARTS OF SOUTHEAST MISSOURI. HAIL AROUND 1 INCH IN DIAMETER AND
LOCALLY DAMAGING WIND WILL BE POSSIBLE

THESE THUNDERSTORMS ARE ALSO EXPECTED TO PRODUCE LOCALLY HEAVY
RAINFALL...AND FLOODING IS POSSIBLE ACROSS SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ANY OBSERVATIONS OF SEVERE WEATHER
INCLUDING HAIL...DAMAGING WIND...HEAVY RAINFALL...AND FLASH
FLOODING.

TILLY

In the hours before

Local storm report, Mar 25, 8:06 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
806 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             3 NW ELLINGTON          37.27N  91.01W
03/25/2015  E0.75 INCH       REYNOLDS           MO   PUBLIC

            DIME TO PENNY SIZED HAIL

&&

TRUETT
Special weather statement, Mar 25, 8:26 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
826 PM CDT WED MAR 25 2015

MOZ085-260215-
MADISON MO-
826 PM CDT WED MAR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 915 PM
CDT...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SACO...OR 14 MILES NORTH OF
GREENVILLE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SACO...
  BUCKHORN...
  MARQUAND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:25 PM CDTSevere Thunderstorm WarningLSXReynolds50 min
Mar 25, 8:06 PM CDTSevere Thunderstorm WarningLSXIron24 min

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.